MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Catalog Number 45871
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using apicc from a bioflo piccs - non-valved, mst 70cm dl 5f ss kit.The nurse found the purple hub is broken when she flushing the catheter.The picc was removed and replaced with a new of the same.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 5f bioflo picc.As received, the female luer lock component of the purple valve was confirmed to be cracked.The customer's complaint description is confirmed for hub cracked.No component molding non-conformances or other damage was observed during visual inspection of the returned sample.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector).A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in bioflo kits item number (14600132-01) contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure: 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19259747
Report Number1317056-2024-00071
Device Sequence Number19484976
Product Code LJS
UDI-Device IdentifierH965458710
UDI-PublicH965458710
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number45871
Device Lot Number5782815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown